Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Painkiller withdrawls.. no judging!

I have had numerous surgeries and a lot of problems with pain after childbirth. Pain killer addiction runs in my family big time (I'm not using that as an excuse just stating the facts) I have been addicted to painkillers for about a year now. I was recommended by a friend to take suboxone which is another drug like methadone to help fight cravings for pain killers. I have been taking the suboxone for about 7 months now and I want to stop. It makes me feel hot, moody etc. The doctor that prescribed it to me is no longer a doctor and now I have no choice but to stop. I have cut my dose in half today but I already feel miserable. Is there anything I can do or take to help with the withdrawls? I am a single mom and going through this while taking care of a 1 year old is HORRIBLE.. Please help me and again please don't judge... we all have our problems and I feel bad enough about it

Answer Question
 
Anonymous

Asked by Anonymous at 3:40 PM on Nov. 29, 2009 in Toddlers (1-2)

Answers (5)
  • I think it would be best to talk to a doctor about this and have them help you through this along with a support group.
    In the future tell the healthcare workers about your past addictions and they can try to find other things to help you rather than narcotics so that you don't have to go through this ever again.
    AmiJanell

    Answer by AmiJanell at 3:48 PM on Nov. 29, 2009

  • Find the nearest Methadone clinic and go. Explain everything to them and they will help you out. There is really no way to avoid the withdrawal. Just lower the dose a little at a time. Instead of taking only half, you should have take 3/4 the usual dose fro a few days, then half for a week, and then 1/4 for longer, then none. It can take up to 30 days to completely get it out of your system if you withdraw this way. Suboxone has a long half life of 36 hours. That means 36 hours after you've taken the medicine, half of the dose is still in your system. You really shouldn't be feeling crappy just yet, but everyone's different. If you can manage it, have someone watch your baby for a few days, and just let it happen. Benadryl can help you sleep, and manage the itches. I don't know if you've ever gone through withdrawal before, but if you need to talk, I'm here to listen, and not judge.
    NightPhoenix

    Answer by NightPhoenix at 4:22 PM on Nov. 29, 2009

  • In the future, make sure you let health care providers know about your history. There may be pain relief options available that are safer for you so you don't have to go through this again.
    My husband was accidentally overdosed on morphine as a young man (4th degree burns to 1/4 of his torso) and told he should never take narcotics again for pain relief. He's been offered narcotics a few times in my hearing (Vicodin after dental work, that sort of thing) and he always says "sure!!!" and I always say "no way!" If you have someone who can support you, that will help a lot.
    eema.gray

    Answer by eema.gray at 4:59 PM on Nov. 29, 2009

  • Find a new doc and telll him what is going on.. I would not stop cold turkey without medical advice.. they may need to wean you down. No judging here, but just concern. Please talk to a doc about this, a doc can look over your medical hisotry and determin the best corse of action.
    daughteroftruth

    Answer by daughteroftruth at 7:31 PM on Nov. 29, 2009

  • I would go to a primary care doctor, or even a walk-in clinic/hospital. Explain your situation. MAYBE request they either prescribe a narcotic temporarily (a week's supply or less) or point you to another doctor that can give you the suboxone and wean you off it properly. In the meantime, something like xanax or valium will help soothe the withdrawal symptom. Ask for temporary supply and make sure you get supervision as this is addictive also. Valium works best, it helps to relax the muscles as well. Lots of hot bath, some anti-diaherral, and tylenol/motrin (IF you are not taking another form of narcotic). Good luck. My fiance was on suboxone.
    Anonymous

    Answer by Anonymous at 10:00 PM on Nov. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN